MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT
Model Number 778724
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tip of the ureteral catheter broke off in the bladder when the doctor was placing the stent and the doctor had to fish it out with a grasper.
 
Event or Problem Description
It was reported that the tip of the ureteral catheter broke off in the bladder when the doctor was placing the stent and the doctor had to fish it out with a grasper.Per additional information recevied via phone on 19oct2022, it was reported that the stent tip broke off of the stent in the bladder and the doctor had to remove the piece with a grasping forceps.Stated that there where not adverse events from this only product failure and added operating room and anesthesia time for the patient.
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.The push catheter was returned in the opened original packaging.An evaluation was completed.Visual evaluation noted the tip was separated from the body of the push catheter.The separation did not appear to be stretched nor did it appear to have scuff marks.The push catheter passed dimensional requirements the inner diameter measured 0.045" with a pin gauge and the outer diameter measured 0.1053" using a laser micrometer.Although a specific cause cannot be determine, a potential root cause for this event could be, "material selection".The device was used for treatment purposes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." "directions for use: 1.Determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.Submerge stent in sterile water to activate the coating.2.Insert the cystoscope then pass the guidewire* through the scope until the tip is in the renal pelvis.3.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.4.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.5.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stent¿s distal end marker reaches the ureterovesical junction (uvj).6.Withdraw the guidewire slowly.The stent will form a pigtail automatically.7.Carefully remove the push catheter." "*activate the guidewire coating according to the ¿instructions for use¿ found within the guidewire packaging." correction: d,f,g,h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® INLAY® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15631494
Report Number1018233-2022-07970
Device Sequence Number18136350
Product Code FAD
UDI-Device Identifier00801741014895
UDI-Public(01)00801741014895
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2026
Device Model Number778724
Device Catalogue Number778724
Device Lot NumberNGGT3446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown